Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Change of meds
Jun 30, 2011

I am a 37 yo male HIV + since 2009, and I have been taking a mix of truvada and zidovudine, I have been undetectable and everything has been great, but now my doctor says I should change for something more "modern" like Kaletra I really did not want to change, because I am doing all right, do you think this change is good for me? Please It is really important for me to get an answer. Thanks

Response from Dr. McGowan

Thanks for your question.

This is the tried and true issue: "if it ain't broke don't fix it" versus "would you trade for what is behind the curtain".

The main issue is that zidovudine may cause long-term metabolic side effects (fat loss, lactic acidosis) and that 3 NRTIs together are less potent than other combos.

So you have to ask is it broke:

Has your viral load always and at every visit been undetectable: if not than you should consider a switch.

Do you have any of the metabolic effects: Fat changes (lipodystrophy), anemia, fatigue/muscle aches? If so than you should think about a change.

There are many options (Kaletra is one, but there are others to discuss as well, including potential once daily combos).

Best, Joe



Previous
Started Medication
Next
why PEP need 28 days

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement